Alert archive / Connecticut / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 182, NWS Albany, NY

July 27, 2008Northwest Hills Planning Region, Connecticut

NWS Albany, NY issued this severe thunderstorm warning at Jul 27, 2008, 3:24 PM EDT for Northwest Hills Planning Region, Connecticut. It was in force for 66 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2008, 3:24 PM EDT (19:24 UTC)
Expired
Jul 27, 2008, 4:30 PM EDT
In force
66 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

County Northwest Hills Planning Region, CT

The radar

The Brookhaven radar (KOKX), 98 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 3:36 PM EDTTSTM WND DMGTorrington, CTLARGE TREE DOWN ON HEIGHTS DRIVE
Jul 27, 4:00 PM EDTTSTM WND DMGWoodbury, CTTREE DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 12:02 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2008-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 88 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2008-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
88 J/kg
Mixed-layer CIN
-167 J/kg
Mixed-layer LCL
1310 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KALY 271924
SVRALY
CTC005-272030-
/O.NEW.KALY.SV.W.0182.080727T1924Z-080727T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
324 PM EDT SUN JUL 27 2008

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...

* UNTIL 430 PM EDT

* AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM NORFOLK TO TORRINGTON TO NEW
  MILFORD...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST OF
  GREAT BARRINGTON TO TORRINGTON TO NEW MILFORD...AND MOVING
  SOUTHEAST AT 18 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LITCHFIELD AND LITCHFIELD GREEN BY 330 PM EDT...
  TORRINGTON BY 335 PM EDT...
  WINSTED...WOODBURY CENTER...WOODBURY AND THOMASTON BY 355 PM EDT...
  TERRYVILLE AND OAKVILLE BY 405 PM EDT...
  NEW HARTFORD BY 415 PM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4152 7346 4165 7350 4166 7352 4204 7331
      4203 7300 4198 7302 4197 7288 4190 7291
      4189 7295 4181 7294 4179 7301 4170 7299
      4161 7302 4157 7309 4155 7316 4151 7316
      4151 7331 4148 7333
TIME...MOT...LOC 1924Z 314DEG 16KT 4203 7321 4182 7317
          4156 7340

$$

WASULA
1 follow-up statement
000 
WWUS51 KALY 271958
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
357 PM EDT SUN JUL 27 2008

CTC005-272030-
/O.CON.KALY.SV.W.0182.000000T0000Z-080727T2030Z/
LITCHFIELD CT-
357 PM EDT SUN JUL 27 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHERN LITCHFIELD COUNTY...

AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM NELSONS CORNER TO RORABACK
LODGE TO KINNEYS CORNERS...OR ALONG A LINE EXTENDING FROM 7 MILES
NORTH OF TORRINGTON TO 6 MILES NORTHWEST OF BRISTOL TO SOUTHBURY...
MOVING SOUTHEAST AT 20 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MAPLE HOLLOW...TERRYVILLE AND OAKVILLE BY 405 PM EDT...
  PLEASANT VALLEY...GOOSE GREEN...BEECH ROCK AND BARKHAMPSTED CENTER
  BY 410 PM EDT...
  NEW HARTFORD AND PINE MEADOW BY 415 PM EDT...
  BROWNS CORNER BY 420 PM EDT...

A TRAINED WEATHER SPOTTER REPORTED A LARGE TREE DOWN IN TORRINGTON 
THAT WAS 12 TO 18 INCHES IN DIAMETER AT 336 PM.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4154 7346 4156 7346 4164 7328 4198 7303
      4197 7289 4190 7291 4189 7295 4181 7294
      4179 7301 4170 7299 4161 7302 4155 7316
      4151 7316 4151 7331 4148 7333
TIME...MOT...LOC 1957Z 314DEG 16KT 4193 7307 4172 7303
          4146 7326

$$

WASULA

FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT
WEATHER.GOV/ALBANY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 1:40 PM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jul 27, 1:40 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
140 PM EDT SUN JUL 27 2008

.SYNOPSIS...
A COLD FRONT WILL GRADUALLY MOVE EAST ACROSS THE AREA TODAY AND
MERGE WITH A PRE FRONTAL TROUGH OVER THE LOWER AND MID HUDSON
VALLEY. THESE BOUNDARIES WILL PROVIDE FOCUS FOR SHOWERS AND
THUNDERSTORMS THROUGH THIS EVENING. THE MERGE FRONTAL BOUNDARY IS
EXPECTED TO SHIFT EASTWARD AND BECOME NEARLY STATIONARY ACROSS LONG
ISLAND AND SOUTHERN NEW ENGLAND TONIGHT INTO MONDAY. WEAK HIGH
PRESSURE IS EXPECTED TO BUILD INTO THE REGION TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
SEVERE THUNDERSTORM WATCH #760 IN EFFECT UNTIL 8 PM FOR ENTIRE
FORECAST. REFER TO MESOSCALE DISCUSSIONS #1932 AND #1933 ISSUED
BY THE STORM PREDUCTION CENTER FOR DETAILS.

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
ON MONDAY INTO MONDAY EVENING SECONDARY TROUGH AND MID LEVEL
TROUGH AXIS ROTATE THROUGH FA AND WITH SEVERAL VORT MAXS ROTATING
AROUND TROUGH EXPECT THAT SCATTERED SHOWERS AND THUNDERSTORMS
WILL OCCUR MAINLY MONDAY AFTERNOON INTO MONDAY EVENING. THIS
ACTIVITY SHOULD END MUCH QUICKER THAN SUNDAY EVENING BEING TIED
MORE TO DAYTIME HEATING ACTING ON GOOD COLD POOL ALOFT.

FINALLY A BREAK IN THE SHOWER AND THUNDERSTORM ACTIVITY EXPECTED
SECOND HALF OF MONDAY NIGHT THROUGH TUESDAY. ALTHOUGH
THUNDERSTORMS MAY RETURN TUESDAY NIGHT AS MODELS HINT AT A MCS
MOVING ACROSS NORTHERN PORTION OF FA LATE AT TUESDAY NIGHT.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
BEST CHANCES FOR PRECIP ON WED AS LOW PRESSURE MOVES FROM THE GREAT
LAKES ACROSS OUR CWA...AND OFF LONG ISLAND BY THU AM.  LOW PRESSURE
WAVE HANGS BACK BEHIND LOW AND ONLY GRADUALLY BREAKS DOWN...TO
PROVIDE CONTINUED CHC FOR PRECIP THROUGH THU...PARTICULARLY FOR
DAYTIME PERIODS.  WEAK HIGH PRESSURE WAVE SHOULD BEGIN A BRIEF DRY
PERIOD FROM LATE FRIDAY INTO EARLY SATURDAY...BUT DAYTIME HEATING
COULD BRING MORE SCATTERED SHOWERS ON SATURDAY.  WENT WITH HPC
GUIDANCE...WITH TEMPS AVERAGING SLIGHTLY COOLER THAN THE MEX MOS.

&&

.AVIATION /18Z SUNDAY THROUGH THURSDAY/...
AREA OF CONVECTION WAS JUST SOUTHEAST OF KALB MOVING NORTHEAST.
SOME CELLS ARE BACKBUILDING SO WE HAVE AN HOUR OF VCTS/-SHRA
IN THE KALB TAF. CONVECTION SHOULD NOT AFFECT KGFL. KPOU WILL
BE MOST AFFECTED...WITH ONE LINE MOVING THRU BETWEEN 1800 AND
2000 GMT AND MORE CONVECTION EXPECTED TO AFFECT THE REGION
BETWEEN 2300 AND 0200. WINDS WILL BE SOUTH TO SOUTHWEST 5 TO
10 KNOTS. HIGHER GUSTS MAY BE EXPECTED IN OR NEAR TSTMS.
TONIGHT WINDS WILL DIE DOWN AND FOG AND LOW STRATUS IS
LIKELY TO FORM IN SOUTHEASTERN NY...ESPECIALLY AREAS THAT
HAVE HAD HEAVY RAIN...WITH IFR CONDITIONS LIKELY IN SOME AREAS.
MVFR FOG WILL PROBABLY FORM AT KGFL WHILE WINDS ARE LIKELY TO
KEEP KALB VFR OVERNIGHT.  MONDAY SHOULD BE VFR AT LEAST ACROSS
THE HUDSON...MOHAWK...AND HOUSATONIC VALLEYS. THE UPPER TROF
IS LIKELY TO BRING SOME LOW CLOUDS ACROSS THE ADIRONDACKS WHICH
MAY RESULT IN SOME MVFR CIGS OVER THE HIGHER TERRAIN...AND
POSSIBLY SOME LIGHT SHWRS/TSTMS AS WELL ALTHOUGH VISBY SHOULD
REMAIN VFR. WINDS MONDAY WILL BE SW 6 TO 12 KTS.

OUTLOOK...

MON NT...VFR...POSSIBLY LCLLY MVFR DUE TO MIST.
TUE...VFR...NO SIG WX.
WED-THU...VFR/MVFR SCT SHRA/TSRA.

&&

.HYDROLOGY...
RAIN FROM THE STORMS YESTERDAY EVENING HAVE CAUSED MINOR TO
MODERATE RISES ON SEVERAL RIVERS ESPECIALLY EAST OF THE HUDSON
INCLUDING THE WALLOOMSAC...BATTENKILL...AND HOOSIC. ALSO THE
MOHAWK RIVER CAME UP A FOOT AND A HALF NEAR LITTLE FALLS.
BETWEEN LITTLE FALLS AND THE CRESCENT DAM THE LEVEL OF THE
MOHAWK WILL NOT CHANGE MUCH SINCE THE RIVER LEVEL IS RAISED
FOR THE BARGE CANAL. HOWEVER THERE WILL BE AN INCREASE IN
FLOW AND DEBRIS WASHED INTO THE RIVER MAY BE A HAZARD TO
BOATS IN BOTH THE MOHAWK AND HUDSON RIVERS.

HEAVY RAINS WILL CONTINUE TO BE A THREAT INTO THIS EVENING ACROSS
THE REGION...ESPECIALLY SOUTH AND EAST OF ALBANY. LOCALIZED
RAINFALL AMOUNTS OF 1 TO 3 INCH ARE POSSIBLE. SOME OF THESE
AREAS RECEIVED MORE THAN 2 INCHES OF RAIN SATURDAY NIGHT.
THE GROUND IS SATURATED IN SOME AREAS AND WHILE NO MAJOR
RESPONSE IS EXPECTED ON MAIN STEM RIVERS...FLOODING OF POORLY
DRAINED LOW LYING AREAS AND SOME CREEKS AND STREAMS MAY OVER
FLOW THEIR BANKS WHERE STORMS TRAIN AND FOLLOW ONE RIGHT AFTER
THE OTHER OVER THE SAME AREA.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&
Hazardous weather outlook, Jul 27, 12:04 PM EDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1204 PM EDT SUN JUL 27 2008

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-281615-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
1204 PM EDT SUN JUL 27 2008

...SEVERE THUNDERSTORM WATCH 760 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THERE IS A CHANCE OF THUNDERSTORMS MONDAY...ESPECIALLY DURING THE
AFTERNOON INTO THE EVENING.

THERE IS ALSO CHANCE OF THUNDERSTORMS TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 27, 2:25 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
225 PM EDT SUN JUL 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     TSTM WND DMG     LEEDS                   42.26N 73.90W
07/27/2008                   GREENE             NY   LAW ENFORCEMENT

            SOUTH CAIRO TO LEEDS NUMEROUS TREES AND WIRES DOWN
            CAUSING NUMEROUS ROAD CLOSURES AND POWER OUTAGES.
            STRUCTURAL DAMAGE DETAILS UNKNOWN.

&&
Local storm report, Jul 27, 2:30 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
230 PM EDT SUN JUL 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND DMG     ROSENDALE               41.85N 74.08W
07/27/2008                   ULSTER             NY   LAW ENFORCEMENT

            TREE DOWN IN ROSENDALE WITH TREES REPORTED DOWN IN OTHER
            LOCALES ACROSS COUNTY

&&
Local storm report, Jul 27, 2:48 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
248 PM EDT SUN JUL 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     AUSTERLITZ              42.32N 73.47W
07/27/2008                   COLUMBIA           NY   PUBLIC

            TREES DOWN

0200 PM     HAIL             CLINTON HOLLOW          41.85N 73.82W
07/27/2008  E1.50 INCH       DUTCHESS           NY   PUBLIC

            QUARTER TO PING PONG BALL SIZED HAIL SCHOOLHOUSE RD

0215 PM     HAIL             CLINTON CORNERS         41.83N 73.76W
07/27/2008  E0.88 INCH       DUTCHESS           NY   PUBLIC

0230 PM     HAIL             BECKET                  42.33N 73.08W
07/27/2008  E1.00 INCH       BERKSHIRE          MA   TRAINED SPOTTER

            ROUTE 8

&&
Local storm report, Jul 27, 2:51 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
251 PM EDT SUN JUL 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     OTIS                    42.20N 73.07W
07/27/2008                   BERKSHIRE          MA   TRAINED SPOTTER

            NUMEROUS TREES DOWN ROUTE 8

0240 PM     HAIL             OTIS                    42.20N 73.07W
07/27/2008  E1.00 INCH       BERKSHIRE          MA   TRAINED SPOTTER

&&
Special weather statement, Jul 27, 3:12 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
312 PM EDT SUN JUL 27 2008

NYZ040-041-048>050-271945-
WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY-SOUTHERN SARATOGA NY-
NORTHERN SARATOGA NY-MONTGOMERY NY-
312 PM EDT SUN JUL 27 2008

...A STRONG THUNDERSTORM IN MONTGOMERY...SCHENECTADY AND SARATOGA
COUNTIES...

AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...AND HEAVY
RAIN.  THIS STORM WAS LOCATED NEAR ROTTERDAM JUNCTION...OR ABOUT 7
MILES SOUTHEAST OF AMSTERDAM...AND MOVING EAST AT 22 MPH.

THE THUNDERSTORM WILL BE NEAR...
ROTTERDAM JUNCTION AND GLENVILLE BY 320 PM EDT
SCOTIA BY 325 PM EDT
EAST GLENVILLE AND ALPLAUS BY 335 PM EDT
BURNT HILLS BY 340 PM EDT
ROUND LAKE...CLIFTON PARK AND 6 MILES SOUTH OF BALLSTON SPA BY 345 PM
EDT

HWJIV/BJF
Special weather statement, Jul 27, 3:16 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
316 PM EDT SUN JUL 27 2008

CTZ001-013-MAZ025-271945-
SOUTHERN BERKSHIRE MA-NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-
316 PM EDT SUN JUL 27 2008

...A CLUSTER OF STRONG THUNDERSTORM IN LITCHFIELD AND EXTREME
SOUTHERN BERKSHIRE COUNTIES...

AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR CORNWALL BRIDGE...OR ABOUT 9 MILES WEST OF TORRINGTON...
AND MOVING EAST AT 22 MPH.

THE THUNDERSTORM WILL BE NEAR...
8 MILES NORTH OF LITCHFIELD BY 325 PM EDT
TORRINGTON AND 9 MILES SOUTH OF NORFOLK BY 340 PM EDT
WINSTED AND 6 MILES WEST OF NEW HARTFORD BY 345 PM EDT

RAINFALL RATES MAY EXCEED AN INCH IN AN HOUR.

WASULA

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 3:35 AM EDTSevere Thunderstorm WarningALYNorthwest Hills Planning Region40 min
Jul 27, 1:56 PM EDTAreal Flood AdvisoryALYNorthwest Hills Planning Region6 hr
Jul 27, 2:12 PM EDTSevere Thunderstorm WarningALYNorthwest Hills Planning Region63 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.